Alert archive / California / Snow Advisories in 2007
Snow Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Dec 17, 2007, 10:48 AM PST. It took effect at Dec 18, 2007, 12:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2007, 10:48 AM PST (18:48 UTC)
- In effect from
- Dec 18, 2007, 12:00 AM PST
- Expired
- Dec 18, 2007, 9:30 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 171848 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1048 AM PST MON DEC 17 2007 CAZ004-180800- /O.EXT.KEKA.WS.W.0001.071218T0400Z-071218T2100Z/ UPPER TRINITY RIVER- 1048 AM PST MON DEC 17 2007 ...WINTER STORM WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 1 PM PST TUESDAY ABOVE 3500 FEET... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 1 PM PST TUESDAY. A STRONG FRONT WILL BRING SIGNIFICANT SNOW TO THE REGION TONIGHT INTO TUESDAY. 14 TO 16 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 3500 FEET TONIGHT THROUGH TO 1 PM TUESDAY. LOCALLY LOWER SNOW LEVELS ARE LIKELY...WTIH 2 TO 4 INCHES POSSIBLE DOWN 2500 FEET. WINDY CONDITIONS WILL ALSO ACCOMPANY THEFRONT...WITH SUSTAINED WINDS OF 25 TO 40 MPH EXPECTED TO ACCOMPANY THE SNOWFALL. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ003-180800- /O.UPG.KEKA.WS.A.0004.071218T0200Z-071219T0000Z/ /O.NEW.KEKA.SN.Y.0010.071218T0800Z-071218T2200Z/ NORTH COAST INTERIOR- 1048 AM PST MON DEC 17 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST TUESDAY ABOVE 3500 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST TUESDAY. WARM AIR AHEAD OF THE NEXT STRONG FRONT MOVING INTO TO THE REGION WILL RAISE SNOW LEVELS FROM NEAR 3000 FEET THIS MORNING TO 4500 FEET THIS AFTERNOON. WIDESPREAD SHOWERS BEHIND THE DEPARTING FRONT FROM LAST NIGHT MAY BRING ADDITIONAL LIGHT SNOWFALL ABOVE 3500 FEET DURING THE DAY TODAY WITH LITTLE ADDITIONAL ACCUMULATIONS. A STRONG FRONT WILL BRING MORE SNOW TO THE REGION TONIGHT INTO TUESDAY. THIS FRONT WILL BRING ADDITIONAL ACCUMULATIONS OF 6 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS TO AROUND 15 INCHES IN THE SISKIYOU MOUNTAINS. SNOW LEVELS WILL REMAIN BETWEEN 3500 TO 4000 FEET THROUGH TUESDAY AFTERNOON. STRONG GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OVER THE HIGHEST TERRAIN WILL ACCOMPANY THIS FRONT. BLOWING OR DRIFTING SNOW COULD LOWER VISIBILITIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ALM
2 follow-up statements
000 WWUS46 KEKA 180744 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1144 PM PST MON DEC 17 2007 CAZ004-182100- /O.CON.KEKA.WS.W.0001.000000T0000Z-071218T2100Z/ UPPER TRINITY RIVER- 1144 PM PST MON DEC 17 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY. A STRONG FRONT WILL BRING CONTINUED SIGNIFICANT SNOWFALL TO THE REGION THROUGH THE REST OF TONIGHT AND INTO MID AFTERNOON TUESDAY. 14 TO 16 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 3500 FEET BY TUESDAY AFTERNOON. LOCALLY LOWER SNOW LEVELS ARE LIKELY...WTIH 2 TO 4 INCHES POSSIBLE DOWN 2500 FEET. WINDY CONDITIONS WILL ALSO ACCOMPANY THE FRONT...WITH SUSTAINED WINDS OF 25 TO 40 MPH ALONG THE HIGHER ELEVATIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ003-182200- /O.CON.KEKA.SN.Y.0010.071218T0800Z-071218T2200Z/ NORTH COAST INTERIOR- 1144 PM PST MON DEC 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. A STRONG FRONT WILL CONTINUE TO BRING SNOW TO THE REGION TONIGHT THROUGH MID AFTERNOON TUESDAY. THIS FRONT WILL BRING ADDITIONAL ACCUMULATIONS OF 6 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS TO AROUND 15 INCHES IN THE SISKIYOU MOUNTAINS. SNOW LEVELS WILL REMAIN BETWEEN 3500 TO 4000 FEET THROUGH TUESDAY AFTERNOON. STRONG GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OVER THE HIGHEST TERRAIN WILL ACCOMPANY THIS FRONT. BLOWING OR DRIFTING SNOW COULD LOWER VISIBILITIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CILIBERTI
000 WWUS46 KEKA 181730 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 930 AM PST TUE DEC 18 2007 CAZ004-181830- /O.CAN.KEKA.WS.W.0001.000000T0000Z-071218T2100Z/ UPPER TRINITY RIVER- 930 AM PST TUE DEC 18 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE WINTER STORM WARNING. WARM AIR AHEAD OF THE FRONTAL PASSAGE THIS MORNING HAS KEPT SNOW LEVELS ABOVE 4000 FEET. OCCASIONAL LIGHT SNOW SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY WITH LITTLE OR NO ACCUMULATION. $$ CAZ003-181830- /O.CAN.KEKA.SN.Y.0010.000000T0000Z-071218T2200Z/ NORTH COAST INTERIOR- 930 AM PST TUE DEC 18 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW ADVISORY. WARM AIR AHEAD OF THE FRONTAL PASSAGE THIS MORNING HAS KEPT SNOW LEVELS ABOVE 4000 FEET. OCCASIONAL LIGHT RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE REMAINDER OF THE DAY WITH LITTLE OR NO ACCUMULATION. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 17, 4:20 AM PST, 6 hours 28 minutes earlier.
Area forecast discussion, Dec 17, 4:20 AM PST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 420 AM PST MON DEC 17 2007 .SYNOPSIS...SCATTERED SHOWERS AND SNOW IN THE MOUNTAINS WILL CONTINUE ACROSS NORTHWESTERN CALIFORNIA THROUGH THIS MORNING. ANOTHER STORM WILL BRING STRONGER WINDS...AND ADDITIONAL RAIN AND SNOW TONIGHT INTO TUESDAY. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK. && .DISCUSSION...RADAR IMAGERY WAS SHOWING SCATTERED SHOWERS MOVING ACROSS NW CA EARLY THIS MORNING. EXPECT THE PRECIP TO WIND DOWN SOME THIS MORNING AS WARMING AND STABILITY INCREASES IN ADVANCE OF THE NEXT SYSTEM. THE SOLUTIONS HAVE BEEN TRENDING FASTER WITH THE NEXT SYSTEM AND PRECIP MAY INCREASE THIS AFTERNOON. HAVE CONTINUED THE SNOW ADVISORY FOR ELEVATIONS ABOVE 3000-3500 FEET IN THE NORTH COAST INTERIOR AND UPPER TRINITY ZONES UNTIL 10 AM THIS MORNING. SURFACE OBS SHOW THE SNOW LEVEL TO BE AROUND 3000 FEET. SNOW HAS BEEN REPORTED BY THE MT SHASTA ASOS THROUGH THE NIGHT. SPOTTERS IN NE TRINITY ALSO REPORTED AN INCH OR TWO SINCE YESTERDAY AFTERNOON. NEXT STORM SYSTEM WILL MOVE ACROSS THE REGION TONIGHT INTO TUESDAY. WITH THE MAIN SURFACE LOW EXPECTED TO MOVE INTO THE OREGON COAST TUESDAY MORNING...EXPECT A TIGHTER SURFACE GRADIENT OVER THE REGION...AND STRONGER WINDS. AN ADVISORY FOR WINDS DOES NOT SEEM NECESSARY AT THIS TIME. NAM12 DOES SHOW 50-70 KTS ON THE 850MB SURFACE AND THERE PROBABLY WILL BE SOME LOCALIZED GUSTS OF 45-50 MPH ALONG THE COASTAL HEADLINES AND 60-70 MPH OVER THE RIDGES. THIS SYSTEM WILL ALSO HAVE A BETTER MOISTURE SOURCE...AND EXPECT HIGHER QPF AND SNOW AMOUNTS. WE COULD SEE 1-2 FEET OF SNOW ABOVE 3000 FEET BY 10 AM IN TRINITY COUNTY. SOLUTIONS INDICATE SNOW LEVELS NEAR 4000 FEET ALONG THE COAST...BUT LOWER ACROSS EASTERN TRINITY. CONVERTED THE WINTER STORM WATCH TO A WARNING ABOVE 3000 FEET FOR TRINITY COUNTY ONLY. UNCERTAIN AS TO THE SNOW LEVELS IN THE NORTH COAST INTERIOR ZONE AND WILL LEAVE THE WATCH AS IS. WINDS WILL PROBABLY RAMP UP TO WARNING LEVELS OVER THE RIDGES OF HUMBOLDT AND DEL NORTE COUNTIES TONIGHT. HOWEVER...A WARNING SHOULD NOT TO BE NEEDED...WITH THE STRONGEST WINDS CONFINED MOSTLY TO THE UPPER ELEVATIONS AND RIDGES. GFS DOES HINT AT INSTABILITY AND POTENTIAL FOR HAIL...SNOW PELLETS AND TSTMS WED NIGHT OR THU MORNING...BUT FOR NOW WILL LEAVE IT OUT OF THE FORECAST. COOL AND WET WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK AS LONG RANGE GUIDANCE FORECASTS THE CONTINUATION OF THE PROGRESSIVE WEATHER PATTERN. THERE IS SOME RIDGING TOWARD THE END OF WEEK. GFS HOWEVER SHOWS ZONAL FLOW DEVELOPING AND WET WEATHER RETURNING OVER THE WEEKEND. DJB && .AVIATION...SHOWERS WILL CONTINUE ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA THROUGH TODAY IN THE WAKE OF A FRONTAL SYSTEM. FOR COASTAL AIRPORTS VSBY WILL BE MOSTLY UNRESTRICTED AND CIGS GENERALLY MVFR...ALTHOUGH SOME LOCAL LOWERING COULD OCCUR IN HEAVIER SHOWERS. FOR THE UKIAH VALLEY FOG WILL SCATTER OUT LATER THIS MORNING LEAVING VFR VSBY AND CIGS. ANOTHER COLD FRONT APPROACHING FROM THE NORTHWEST WILL BRING RENEWED STRONG SOUTHERLY WINDS LATE TONIGHT ALONG WITH RAIN...HEAVY AT TIMES AFTER 06Z...WITH LOCAL REDUCTIONS OF VSBY TO MVFR CONDITIONS. CC && .MARINE...A DANGEROUS BOATING WEEK AHEAD...WITH 2 MORE SOUTHERLY GALES IN STORE FOR THE COASTAL WATERS LATE TONIGHT INTO TUESDAY AND THEN AGAIN ON WEDNESDAY. HAZARDOUS SEAS WARNINGS WILL REMAIN POSTED THROUGH TUESDAY AFTERNOON AND POSSIBLY THROUGH THE WORK WEEK AS LARGE REINFORCING WESTERLY SWELL MOVES CONSISTENTLY THROUGH THE WATERS. THIS COMBINED WITH VERY LARGE AND STEEP SOUTHERLY WIND WAVES WILL PRODUCE A DANGEROUS SEA STATE. CC && .EKA WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TODAY FOR HUMBOLDT...DEL NORTE AND TRINITY COUNTIES ABOVE 3000 FEET. WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR HUMBOLDT AND DEL NORTE COUNTIES 4000 FEET AND ABOVE. WINTER STORM WARNING NOW IN EFFECT FROM THIS EVENING THROUGH 10 AM TUESDAY FOR TRINITY COUNTY 3000 FEET AND ABOVE. FROM PT ST GEORGE TO CAPE MENDOCINO: ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT THROUGH LATE TONIGHT... ...GALE WARNING IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... FROM CAPE MENDOCINO TO PT ARENA OUT TO 60 NM: ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT THROUGH LATE TONIGHT... ...GALE WARNING IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 16, 3:40 PM PST, 19 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 340 PM PST SUN DEC 16 2007 CAZ003-004-171400- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 340 PM PST SUN DEC 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT ...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY ABOVE 3500 FEET... SNOW LEVELS WILL LOWER TO 3500 FEET THIS EVENING. SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED OVER THE HIGHER ELEVATIONS OF HUMBOLDT AND TRINITY COUNTIES THROUGH MONDAY MORNING. SNOW ACCUMULATIONS UP TO 10 INCHES ARE POSSIBLE OVER THE SISKIYOU MOUNTAINS OF DEL NORTE COUNTY. PLEASE REFER TO SFOWSWEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON ABOVE 3000 FEET... ANOTHER STRONG FRONT WILL BRING EVEN MORE SNOW TO THE REGION MONDAY NIGHT INTO TUESDAY. THIS FRONT WILL BRING ADDITIONAL ACCUMULATIONS OF 8 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO SFOWSWEKA FOR DETAILS. SPOTTERS ARE ENCOURAGED TO PHONE THE NATIONAL WEATHER SERVICE IN EUREKA TO REPORT SIGNIFICANT WEATHER AND OBSERVED SNOW AMOUNTS. MC
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 4:45 AM PST | Winter Storm Warning | EKA | 29 hr |
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.